Schizophrenia.com

Allow me to have a day full of self pity

Venting time
I used to be beautiful and spiritual and creative. Now I’m fat, tired and depressed.
I was dancing
I was writing poetry
I was feeling alive.
I really hate that I was stupid enough to accept AP. To day I went to my doctor to file and application for disability. I wanted him to describe how the olanzapine destroyed my ability to work. He wouldn’t do that, it would have happened anyway because of the illness, he said. Well ■■■■ everything. I just want to feel a passion once more. Is this too much to ask?

6 Likes

Once in a while you can have a pity party. Stay in your couch or bed with some wine.

3 Likes

Thank you Jonathan. I have had plenty of wine to day. It is sick. Having an illness that never kills you but just keep going on for ever.

3 Likes

I know it’s hard. My depression improved when I started taking Wellbutrin. Now I get down every now and then but not every day. Are you taking an ad?

3 Likes

That sounds good. no they wont prescribe me ad only olanzapine.

2 Likes

I also had to wait years before they were willing to prescribe me an ad. Even being suicidal wasn’t good enough for my pdoc. I would keep complaining about your depression to your pdoc and ask for a solution.

1 Like

That sounds like a good idea. To be honest I believe that my AP is making me depressed but they don’t want to consider that as an option.
Are you feeling better now?

2 Likes

Yes, Wellbutrin boosts dopamine so it counteracts my 12 mg of Invega but didn’t make my voices louder. Since I started Wellbutrin I’ve found the motivation again to go for more walks and watch what I eat. I know it doesn’t work for everyone but I had a good experience with it.

1 Like

I wish you could experience all those things again too. I wonder if it’ll get better overtime as your body and brain become adjusted to the meds.

1 Like

Thank you Bluebutterfly
I tried to stop the olanzapine, but then I got trouble to sleep.
I really Hope that you’re right. My pdoc told me the excact same Thing, that when the dose is so low, it shouldn’t be that causing trouble.
I Hope you are right
I cannot not take it for a month. Because then I can’t sleep, and I need something to sleep on. And that should be my pdoc perscribing this, and he wont do that as long as he doesn’t agree that I should stop with the olanzapine.

If your Pdoc allows it, you could try switch the olanzapine out with mirtazapine (an AD) - it’s very good for sleep. Once in a while i still take a pill of mirtazapine if im sleepless.

And it’s a quite good AP without to many sideeffects

Hope you find a solution

I have a good friend here in Copenhagen Who did that. And she still gets her sleep, and besides of that she lost weight again. And feel alive again.

1 Like

How do you make your pdoc to agree on it? I don’t want the zyprexa Any more.

I was on an antidepressant while I was on Olanzapine. It was called Venlafaxine (Effexor) 75mg. It didn’t make me happy or give me passion in life, at best it numbed some of the depression I was experiencing. My depression faded several years ago though so I quit it.

And do you know why your depression faded? Sometimes I believe my depression isn’t caused by the olanzapine but because of a lost love affair. I don’t want him back, but I was feeling high when we were together. And Now I feel empty.

1 Like

That is how my depression started too, I was in a relationship with my “high school sweetheart” and that came to an end, I think it was because I started having mental health issues and I changed a little bit as a person and she lost interest in me. Like you I don’t miss her anymore either but I was happy with her during the prime of our relationship, I miss the happiness I felt. I dated other girls and realized I could be happy with someone else if it was he right person so that help me with that issue. The old joke “The best way to get over someone, is to get under someone”, lol

Then I got hit with my schizophrenia diagnosis and that was a punch in the gut and really sunk me into a deeper depression. It took me over10 years for my depression to fade. It took me a long time to accept my diagnosis, there is so much negative and stigmatizing information about it out there and now I was one of them, it took me a long time to accept it. But once I realized that just because I have schizophrenia it doesn’t mean I am defined by it I started to feel better.

And other things built my confidence too, like I’ve been freelancing as a computer technician for many years now, I have some local businesses and residential clientele that call me when they have problems, I taught myself and got certified, and when I help people with there computer problems they get really happy and give me all kinds of compliments which makes me feel good.

I also learned CBT and learned to catch my thought distortions and negative thinking and corrected that. Eventually my depression just faded away and I began to feel better, so I quit my AD and other than some brutal withdrawal symptoms that lasted 3 months I ended up being fine.

I still have an empty feeling sometimes. up until I got schizophrenia I always, or almost always, had a girlfriend or was seeing someone, but once I developed schizophrenia and told women it scares most of them away. I’ve been single for a long time, sometimes I complain about it, but other times I find being single really simplifies things. I don’t worry about it as much anymore, I’ve kinda gotten use to it at this point. If I meet someone then great, if not then I’ll just keep on doing what I am doing now.

It sounds like you are having a strict rough psychiatrist. Most psychiatrists would be open to trying to stop for a while, when you are having such a low dose.

You can say, you will start immediately again if you notice any problems, or you can simply insist.

They can’t force pills down your throat.

In that dose your AP mostly acts as an antihistamine with close to zero antipsychotic effect.

I have no problem with my Pdoc. In fact it was she who said i should try a lower dose cause my prolactin levels were high and caused some sexual dysfunction. I stopped my Mirtazapine, and when i later told her, she said “fine”

@Flowerpot have you ever tried 5-HTP? It increases serotonin, and works quite well for me for depression. It also has no negative side effects, like weight gain and whatnot.

Your passion will return, just hang in there

And it’s perfectly okay to throw a self pity party. Just don’t let it go any more than one day, okay?

You hereby have permission to have a one woman pity party for one day only.

You are required to take long baths and pamper yourself.
You are also required to binge eat on sweeties - and put your favourite movie on
in your pajamas in which you will stay in all day.

x

2 Likes

Im on 400 mg of 5HTP myself (Tryptophan).

It is a mood booster - but you can get the same dose from eating a load of eggs in the morning or a load of chicken.

2 Likes